Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 368, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 21, 2019, 3:47 AM CDT for Cleveland County, McClain County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 21, 2019, 3:47 AM CDT (08:47 UTC)
- Expired
- May 21, 2019, 4:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Cleveland County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 27 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 10:07 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3095 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 523 m²/s²
- Significant tornado parameter
- 10.8
- Supercell composite
- 43.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:19 AM CDT, 28 minutes earlier.
Area forecast discussion, May 21, 3:19 AM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 AM CDT Tue May 21 2019 .DISCUSSION... A convective system associated with a strong upper-level wave and its related surface cyclone is working its way slowly to the east across our forecast area early this morning. It currently covers about the western 2/3 of our area, and should begin to increase its eastward speed over the next several hours, finally exiting our area sometime this morning or early this afternoon. A few showers and thunderstorms will also be possible through the afternoon in northwest Oklahoma, closer to the wave aloft. Any of these storms could be severe, as vertical shear remains impressive. Heavy rainfall across the region has left the ground extremely wet, and flooding is already a problem in many areas. Rain chances continue through nearly all the forecast area this morning. As a result, the existing Flood Watch will be retained for this forecast issuance. Starting tonight, and lasting through Wednesday morning, we get a short (18 hour) break from thunderstorm chances. Storms should start to increase again Wednesday afternoon across our central and southeast counties, then shift northwest as warm and moist air returns from the southeast. By the end of the day, a warm front should be near, or north of, the Kansas border, setting the stage for Thursday. Another wave aloft, not quite as strong as today's, will arrive in the area Thursday. With the warm, humid air established across our forecast area, severe storms will be a significant possibility again, mainly over northwest Oklahoma. Despite the departure of that wave, the lingering moisture and occasional weak disturbances aloft will help maintain at least slight chances for thunderstorms into early next week. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 57 83 69 / 30 0 20 40 Hobart OK 76 54 84 68 / 10 0 20 30 Wichita Falls TX 78 58 87 71 / 10 0 30 30 Gage OK 71 47 82 64 / 40 0 10 30 Ponca City OK 75 54 82 70 / 70 0 20 40 Durant OK 79 60 86 71 / 80 0 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 1 PM CDT this afternoon for OKZ004>048-050>052. TX...Flood Watch until 1 PM CDT this afternoon for TXZ083>090. && 50/23
Hazardous weather outlook, May 20, 7:51 PM CDT, 7 hours 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 751 PM CDT Mon May 20 2019 OKZ004>048-050>052-TXZ083>090-220100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 751 PM CDT Mon May 20 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Large hail up to the size of golf balls, damaging wind gusts up to 80 mph, and tornadoes will remain possible tonight. The greatest risk for tornadoes will be along and just west of I-44 from central and southwest Oklahoma, to western north Texas until 2 AM. Late tonight, a line of thunderstorms with a continued threat of damaging winds and tornadoes will move through the entire area. .Flooding and Heavy Rainfall... Life threatening flooding and flash flooding remains likely through the overnight hours. The risk will be particularly high across central and north central Oklahoma where some areas will receive more than 5 inches of rainfall. A flood watch remains in effect until Tuesday afternoon. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the entire area should prepare for severe weather operations through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... After Tuesday, thunderstorms remain in the forecast into the weekend with a continued risk for severe thunderstorms, especially on Thursday. .Flooding and Heavy Rainfall... After Tuesday, the risk for heavy rainfall and flooding will continue with periods of showers and thunderstorms expected through the end of the week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 21, 1:56 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
156 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
05/21/2019 M74 MPH TILLMAN OK MESONET
MESONET REPORT
&&
ZWINKSpecial weather statement, May 21, 2:31 AM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
231 AM CDT Tue May 21 2019
OKZ012-013-019-020-026-210800-
Garfield OK-Payne OK-Logan OK-Lincoln OK-Noble OK-
231 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...
southwestern Payne...Logan...northwestern Lincoln and southwestern
Noble Counties Until 300 AM CDT...
AT 229 AM CDT, a strong thunderstorm was located near Crescent,
moving northeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3639 9740 3623 9719 3587 9706 3573 9759
3598 9768 3615 9767
TIME...MOT...LOC 0729Z 229DEG 35KT 3596 9755
MADLocal storm report, May 21, 2:38 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 AM FLASH FLOOD 1 ENE WARWICK 35.69N 96.97W
05/21/2019 LINCOLN OK EMERGENCY MNGR
WATER AND DEBRIS ON ROADWAY AT HIGHWAY 66. THE HIGHWAY
WAS CLOSED BY ODOT.
&&
BRBLocal storm report, May 21, 2:49 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
249 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 AM TSTM WND GST MARLOW 34.64N 97.96W
05/21/2019 E65 MPH STEPHENS OK PUBLIC
PUBLIC PHONE CALL
&&
ZWINKSpecial weather statement, May 21, 3:09 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
309 AM CDT Tue May 21 2019
OKZ027>029-039-040-210845-
Grady OK-Stephens OK-Garvin OK-Cleveland OK-McClain OK-
309 AM CDT Tue May 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern
Stephens...northwestern Garvin...central Cleveland and McClain
Counties Until 345 AM CDT...
AT 308 AM CDT, strong thunderstorms were along a line extending from
near Tabler to 6 miles east of Bray, moving northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3456 9774 3509 9790 3538 9754 3538 9736
3483 9719
TIME...MOT...LOC 0808Z 231DEG 43KT 3506 9782 3467 9770
..speg.Local storm report, May 21, 3:37 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
337 AM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 AM FLASH FLOOD 6 W KENDRICK 35.80N 96.88W
05/21/2019 LINCOLN OK EMERGENCY MNGR
HIGHWAY 18 CLOSED AT 840 ROAD. BRIDGE COMPLETELY
UNDERWATER.
&&
BRBThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Harmon | 41 min |
| May 20, 7:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 38 min |
| May 20, 7:15 PM CDT | Flash Flood Warning | OUN | Custer, Kiowa, Washita | 3 hr |
| May 20, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 26 min |
| May 20, 7:23 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Kingfisher, Logan and 1 more | 3 hr |
| May 20, 7:35 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| May 20, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 50 min |
| May 20, 7:44 PM CDT | Areal Flood Warning | OUN | Alfalfa, Blaine, Custer, Dewey, Garfield, Grant and 2 more | 6 hr |
| May 20, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 45 min |
| May 20, 7:53 PM CDT | Flash Flood Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Kingfisher and 1 more | 3 hr |
| May 20, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 21 min |
| May 20, 8:02 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 28 min |
| May 20, 8:10 PM CDT | Special Weather Statement | OUN | Logan | 35 min |
| May 20, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 38 min |
| May 20, 8:18 PM CDT | Special Weather Statement | OUN | Oklahoma | 27 min |
| May 20, 8:24 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 51 min |
| May 20, 8:31 PM CDT | Areal Flood Advisory | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 20, 8:48 PM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 5 hr |
| May 20, 8:48 PM CDT | Severe Thunderstorm Warning | OUN | Payne | 27 min |
| May 20, 8:54 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 40 min |
| May 20, 9:02 PM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 20, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 20, 9:43 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Comanche | 32 min |
| May 20, 9:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady, Kingfisher | 42 min |
| May 20, 9:54 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| May 20, 10:06 PM CDT | Flash Flood Warning | OUN | Garfield, Logan, Noble, Payne | 114 min |
| May 20, 10:14 PM CDT | Areal Flood Warning | OUN | Custer, Kiowa, Washita | 9 hr |
| May 20, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 38 min |
| May 20, 10:34 PM CDT | Special Weather Statement | OUN | Canadian | 26 min |
| May 20, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 45 min |
| May 20, 10:53 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Cotton, Garvin, Grady, McClain and 1 more | 52 min |
| May 20, 10:58 PM CDT | Flash Flood Warning | OUN | Canadian | 10 hr |
| May 20, 10:59 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| May 20, 11:18 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| May 20, 11:26 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| May 20, 11:29 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Oklahoma | 31 min |
| May 20, 11:30 PM CDT | Flash Flood Warning | OUN | Cleveland, Oklahoma | 4 hr |
| May 20, 11:41 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma, Pottawatomie | 37 min |
| May 21, 12:07 AM CDT | Areal Flood Warning | OUN | Garfield, Logan, Noble, Payne | 9 hr |
| May 21, 1:00 AM CDT | Flash Flood Warning | OUN | Canadian, Lincoln, Logan, Oklahoma, Payne | 4 hr |
| May 21, 1:03 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| May 21, 1:22 AM CDT | Flash Flood Warning | OUN | Caddo | 4 hr |
| May 21, 1:43 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 47 min |
| May 21, 1:55 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble | 6 hr |
| May 21, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Jefferson, Stephens | 48 min |
| May 21, 2:31 AM CDT | Special Weather Statement | OUN | Logan | 29 min |
| May 21, 3:09 AM CDT | Special Weather Statement | OUN | Cleveland, McClain | 36 min |
| May 21, 3:17 AM CDT | Flash Flood Warning | OUN | Noble, Payne | 4 hr |
| May 21, 3:25 AM CDT | Areal Flood Warning | OUN | Cleveland, Oklahoma | 5 hr |
| May 21, 4:08 AM CDT | Tornado Warning | OUN | Cleveland | 14 min |
| May 21, 4:24 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, Oklahoma, Pottawatomie | 51 min |
| May 21, 4:26 AM CDT | Tornado Warning | OUN | Cleveland, Oklahoma, Pottawatomie | 34 min |
| May 21, 4:45 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Lincoln, Pottawatomie, Seminole | 45 min |
| May 21, 4:52 AM CDT | Tornado Warning | OUN | Lincoln | 23 min |
| May 21, 4:54 AM CDT | Flash Flood Warning | OUN | Lincoln | 3 hr |
| May 21, 5:00 AM CDT | Areal Flood Warning | OUN | Canadian, Logan, Oklahoma | 3 hr |
| May 21, 5:37 AM CDT | Special Weather Statement | OUN | Pontotoc | 23 min |
| May 21, 5:41 AM CDT | Areal Flood Warning | OUN | Caddo, Canadian, Kingfisher | 3 hr |
| May 21, 5:58 AM CDT | Special Weather Statement | OUN | Marshall | 32 min |
| May 21, 6:15 AM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Love, Marshall | 30 min |
| May 21, 6:22 AM CDT | Tornado Warning | OUN | Hughes | 53 min |
| May 21, 6:34 AM CDT | Areal Flood Warning | OUN | Cleveland, Pottawatomie | 6 hr |
| May 21, 6:38 AM CDT | Tornado Warning | OUN | Atoka, Bryan, Johnston, Marshall | 37 min |
| May 21, 6:46 AM CDT | Tornado Warning | OUN | Bryan | 29 min |
| May 21, 6:52 AM CDT | Tornado Warning | OUN | Coal, Hughes | 45 min |
| May 21, 6:54 AM CDT | Tornado Warning | OUN | Atoka, Coal, Johnston | 36 min |
| May 21, 7:05 AM CDT | Tornado Warning | OUN | Atoka, Bryan | 40 min |
| May 21, 7:24 AM CDT | Tornado Warning | OUN | Atoka, Coal | 24 min |
| May 21, 7:39 AM CDT | Tornado Warning | OUN | Atoka | 27 min |
| May 21, 7:50 AM CDT | Areal Flood Warning | OUN | Garfield, Grant, Kay, Noble, Payne | 6 hr |
| May 21, 7:56 AM CDT | Areal Flood Warning | OUN | Blaine, Caddo, Canadian, Grady, Kingfisher, Logan and 1 more | 6 hr |
| May 21, 8:10 AM CDT | Areal Flood Warning | OUN | Lincoln | 4 hr |
| May 21, 9:40 AM CDT | River Flood Warning | OUN | Oklahoma | 48 hr |
| May 21, 9:50 AM CDT | River Flood Warning | OUN | Custer, Washita | 40 hr |
| May 21, 10:43 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Comanche, Cotton, Custer and 13 more | 8 hr |
| May 21, 11:45 AM CDT | Areal Flood Warning | OUN | Canadian, Cleveland, Oklahoma | 3 hr |
| May 21, 11:59 AM CDT | Areal Flood Warning | OUN | Lincoln | 9 hr |
| May 21, 1:29 PM CDT | Areal Flood Warning | OUN | Canadian, Garfield, Grant, Kay, Kingfisher, Logan and 3 more | 12 hr |
| May 21, 3:19 PM CDT | Special Weather Statement | OUN | Woods | 26 min |
| May 21, 3:39 PM CDT | Special Weather Statement | OUN | Alfalfa, Woods | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.